MAUDE Adverse Event Report: ARTHREX, INC. 1.70MM DRILL FOR FIBERTAK; DRILL BIT

ARTHREX, INC. 1.70MM DRILL FOR FIBERTAK; DRILL BIT
Model Number 1.70MM DRILL FOR FIBERTAK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during an instability surgery of the shoulder the drill broke off.It was not noted and the part remained inside the patient.The surgery was finished successfully with the same device.It was not necessary to switch the surgical technique or do a second surgery.No further information received.Update dw 04-sep-2024: further information was provided that the lot number of the device was found to be 022223.It was further reported that no additional surgery as it was confirmed on the ct that the part is embedded in the bone.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-3600d-3 serial/batch number (b)(6) was received for investigation.Visual evaluation found that the drill shaft is broken/damaged.The method used to prepare the bone, as well as the bone quality encountered during the procedure, were not provided.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
1.70MM DRILL FOR FIBERTAK
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20217556
Report Number1220246-2024-07613
Device Sequence Number20808437
Product Code HTW
UDI-Device Identifier00888867101920
UDI-Public00888867101920
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1.70MM DRILL FOR FIBERTAK
Device Catalogue NumberAR-3600D-3
Device Lot Number022223
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer01/02/2025
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown